MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.Needleless injection caps were attached to both luer adapters.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the needleless injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the injection cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the needleless injection cap and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.A lot history review (lhr) of refx4493 showed seven other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc leaked.No other information was provided.
 
Event or Problem Description
It was reported that a picc leaked.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.Needleless injection caps were attached to both luer adapters.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the needleless injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the injection cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the needleless injection cap and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13808956
Report Number3006260740-2022-00854
Device Sequence Number4467520
Product Code LJS
UDI-Device Identifier00801741035692
UDI-Public(01)00801741035692
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9275108D
Device Lot NumberREFX4493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown